Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Garlic Pills and HIV med interactions
Jul 25, 2005

I have been on combivir and sustiva since January 05. It is me again. My initial counts were CD4=0 VL-350,000 4 months later - CD4 =90 % was 13% and VL<400

I just gave new blood and won't know until August what the new numbers are.

But I just read that garlic supplements can hinder your medication.... I have been taking garlic supplements will it effect my results and is that why my CD4 count is so slow in recovering? I am also on pentamidine aersol for prophylaxis as I am allergic to sulpha! Thanks for your response:) Canuck

Response from Dr. Pierone

I am aware of a study that showed garlic supplementation could lower saquinavir (Invirase) blood levels, but am not aware of interactions with the regimen that you are on. Probably best to hold off on garlic supplements regardless. It takes a while for CD4 counts to recover the average is about 150 cells in the first year, so you appear to be on track. Thanks for posting!



Previous
Mixing Meds with Vytorin
Next
Switching to Lexiva/Telzir, Norvir and Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement